Discussions By Condition: I cannot get a diagnosis.

Chest pain.

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: Anonymous
  • January 15, 2007
  • 08:39 PM

Hi Everyone.
I am 29, very active, I eat well and I have Rheumatoid Arthritis. I take about 8 - 9 200mg tablets of Ibuprofen a day and Enbrel, an immune system suppressor. I have had the disease for about ten years. It has never really affected my life, other than being in lots of pain, nothing I can't handle.

Well my problem started after a hockey game - it finished at 2 a.m. and I went home to bed. I noticed my lungs were raspy and my heart was beating fast. While laying in bed, unable to sleep at about 3 a.m. I noticed my heart was still beating fast, over 100 bpm. So I got up, walked around for a while, tried holding my breath, relaxing, nothing seemed to slow it down. By morning, 9 a.m. my heart was still beating fast so I went to a walk in clinic. It was quite a wait and by the time I got to see a doctor, my heart was beating normal again, but I had a few palpitations. She ran some tests and found nothing.

I the following months I developed chest pains, dizziness, breathing problems and other forms of "anxiety like" symptoms. Over a period of about 8 months I saw a cardiologist and an internal specialist, I was deemed healthy and the pains were treated as anxiety and stress. I believe them; I have quite a bit of stress.

So I saw a stress therapist and was put on a mild anti-depressant. It’s been a few months and I still have chest pain, for longer durations and more often, still very light headed, still have heart palpitations (beat, beat, beat,………..BEAT, beat, beat – I assume that’s a heart palpitation) and a strange heart spasm. The spasm is like a normal muscle spasm where the muscle twitches rapidly – during this time it feels like my heart is stopping and kind of lose my breath. These spells last about 3 seconds and happen about twice a day.

So basically I am wondering if any one has heard of anything like this. Concentrated chest pain above my left nipple, for 10 – 20 minutes, many times a day and not associated with any activities, light headed, vision is blurred when working out, heart palpitations randomly 4 – 5 per day, and heart “spasms”. All the doctors I have consulted about this simply say “its stress” but I am worried they are brushing it off and not considering any other possible factor – so I am asking you others out there, heard of anything like this?
Thanks,
Dallas

Reply Flag this Discussion

3 Replies:

  • Are you male or female? I'm going to guess male? Do you have an stomach problems or constipation or diarrhea? You are taking alot of NSAIDS and this could be causing this problem (especially if you've been taking this dose for 10 years). It is rare, but long term high dose ibuprofen use may cause congestive heart failure. Google or check out www.drugs.com for more info. That said, I recommend acupuncture to help you - it is very effective for cardiovascular problems and palpitations. If you can find a practitioner who also specializes in Chinese herbal medicine this would help immensely.To find one near you please go to www.acufinder.com and type in your zip code. Lastly, YOU MUST SLOW DOWN! Your body is already telling you to slow down and decrease the stress in your life. If you drink caffeine - stop. Try doing meditative breathing - don't ever "hold" your breath but try to breath deeply and slowly from your abdomen. Do you take supplements? Calcium/magesium, potassium and b vitamins can all cause palps if deficient. If you have a high stress life you must take a good multivitamin and B complex. Hope this helps.Doctor of Oriental Medicine
    acuann 3080 Replies
    • January 15, 2007
    • 09:33 PM
    • 0
    Flag this Response
  • Thank you for the reply.I am male. I have taken Ibuprofen for 10 years, about 1600 mg's per day.I do not drink caffeine, I do not eat chocolate, I exercise regularly, I eat well. I have a sensitive stomach, if I am careful, movements are regular. What is a good supplement?Thank you kindly for your time.
    Anonymous 42789 Replies
    • January 15, 2007
    • 09:56 PM
    • 0
    Flag this Response
  • I suggest EmergenC, which is readily available most anywhere and easily assimilated in the body. I love this stuff and my husband regularly takes two packets a day. Go to www.vitacost.com for best quality and cheap supplements. You can find a B complex that you can take sublingually (under the tongue)... My biggest concern is that you could have some toxicity in your stomach from the ibuprofen use...this is extremely common. Can you take less?Slippery elm would be good to help with stomach problems - you can find a tea or tincture at a health food store. And a good acidopholus/probiotic supplement will also help your digestion. Hope this helps.Doctor of Oriental Medicine
    acuann 3080 Replies
    • January 16, 2007
    • 01:25 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.